Alert archive / Kentucky / Tornado Warnings in 2006
Tornado Warning 82, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 7, 2006, 5:42 PM CDT for Christian County, Kentucky. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2006, 5:42 PM CDT (22:42 UTC)
- Expired
- Jun 7, 2006, 6:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Christian County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 5:43 PM CDT | HAIL 0.88 | 2 N Hopkinsville, KY | FUNNEL CLOUD ASSOCIATED WITH THE NICKEL SIZE HAIL. |
| Jun 7, 6:03 PM CDT | HAIL 1.75 | Hopkinsville, KY | |
| Jun 7, 6:05 PM CDT | HAIL 1.75 | 2 W Hopkinsville, KY | |
| Jun 7, 6:15 PM CDT | TSTM WND DMG | Hopkinsville, KY | NUMEROUS TREES DOWN THROUGHOUT THE COMMUNITY. |
| Jun 7, 6:35 PM CDT | HAIL 0.88 | 8 S Hopkinsville, KY | WINDS ESTIMATED 50 TO 60 MPH ASSOCIATED WITH THE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 1:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 072242
TORPAH
KYC047-072330-
/O.NEW.KPAH.TO.W.0082.060607T2242Z-060607T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
542 PM CDT WED JUN 7 2006
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY.
* UNTIL 630 PM CDT.
* AT 537 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CROFTON...MOVING
SOUTH AT 20 MPH.
* THE TORNADO IS EXPECTED TO BE...
NEAR KELLY BY 555 PM CDT.
NEAR HOPKINSVILLE BY 610 PM CDT.
NEAR PEMBROKE BY 630 PM CDT.
THIS INCLUDES THE PENNYRILE PARKWAY BETWEEN EXITS 7 AND 23.
LAT...LON 3710 8742 3704 8760 3684 8756 3668 8754
3677 8733 3691 8737
$$1 follow-up statement
000
WWUS53 KPAH 072306
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
603 PM CDT WED JUN 7 2006
KYC047-072330-
/O.CON.KPAH.TO.W.0082.000000T0000Z-060607T2330Z/
CHRISTIAN KY-
603 PM CDT WED JUN 7 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR CHRISTIAN
COUNTY...
AT 602 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION OVER CENTRAL CHRISTIAN
COUNTY. THIS STORM WAS LOCATED IN THE VICINITY OF HOPKINSVILLE
MOVING SOUTH AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE HOPKINSVILLE AND PEMBROKE.
THIS INCLUDES THE PENNYRILE PARKWAY BETWEEN EXITS 7 AND 23.
THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZE HAIL IN THE
HOPKINSVILLE AREA. STORM SPOTTERS ARE ALSO FOLLOWING A WALL
CLOUD JUST SOUTH OF HOPKINSVILLE. A FUNNEL CLOUD HAS BEEN OBSERVED
WITH THIS STORM. A TORNADO COULD TOUCH DOWN AT ANY TIME.
TAKE COVER NOW. MOVE INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3710 8742 3704 8760 3684 8756 3668 8754
3677 8733 3691 8737
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 7, 4:45 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 7, 4:45 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 445 PM CDT WED JUN 7 2006 .DISCUSSION... AS CAPE VALUES APPROACHED 3000 J/KG THIS AFTERNOON JUST AHEAD OF A DEWPOINT/WIND SHIFT LINE...VIGOROUS CONVECTION ERUPTED IN THE NERN QUADRANT OF THE PAH FORECAST AREA IN THE FORM OF SEVERE HAIL STORMS. A SVR TSTM WATCH WAS IN EFFECT UNTIL 02Z FOR THE ERN THIRD...HOWEVER OVER THE NEXT COUPLE OF HOURS THE 700 MB SHORTWAVE /ALONG WITH THE SFC FEATURE/ SHOULD BE MOSTLY THROUGH THE AREA...AND WRN PARTS OF THE WATCH WILL PROBABLY BE WITTLED AWAY. WE SHOULD HAVE CLEARING SKIES AND LIGHT NRLY WINDS LATER THIS EVENING IN THE WAKE OF THE FRONT. THIS WILL BE THE START OF A BRIEF RAIN FREE INTERVAL UNDER DEEP NWRLY FLOW. NRN STREAM MID LEVEL SHORTWAVE ENERGY IS PROGGED TO IMPINGE ON A LARGE SFC HIGH PRESSURE AREA OVER THE SRN PLAINS AND EVENTUALLY FLATTEN IT SOME DURING THE WEEKEND. THIS WILL SET UP A BAROCLINIC ZONE/FRONT ACROSS THE FORECAST AREA. CHANCES OF TSTMS WILL RETURN FRI NIGHT...STARTING IN THE FAR NORTH...AND SHOULD GRADUALLY MIGRATE SWD THROUGH SAT NIGHT. ECMWF/CANADIAN GLOBAL MODELS DON/T SEEM TO DEPICT THE ZONE MOVING AS FAR SOUTH AS THE GFS SAYS. HOWEVER...TO FIT IN BETTER WITH SURROUNDING OFFICES...AND FOR FORECAST PERSISTENCE SAKE...WE KEPT THE POPS GOING THROUGH THE WEEKEND...WITH A GRADUAL LETUP FROM THE SW INTO THE NEW WEEK. MID LEVEL BUNDLES OF SHORTWAVE ENERGY...WITH SOME UNCERTAINTIES AS TO LOCATION...WILL KEEP A SMALL MAINLY DIURNAL POP IN THE FORECAST THROUGH DAY7. IN THE NEAR TERM...MET GUIDANCE HAD A BETTER IDEA OF CURRENT DEWPOINTS...THOUGH TEMPS GOT AWAY FROM GUIDANCE THIS AFTN. GAVE THE MET MORE WEIGHT IN THE NEAR TERM...THEN A COMBO OF FORECAST PERSISTENCE AND AVAILABLE GUIDANCE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DB
Hazardous weather outlook, Jun 7, 4:30 AM CDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 430 AM CDT WED JUN 7 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 430 AM CDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND AREAS NEAR THE MISSISSIPPI RIVER IN SOUTHEAST MISSOURI. ISOLATED SHOWERS AND THUNDERSTORMS EARLY THIS MORNING WILL INCREASE IN COVERAGE DURING THE DAY...BUT SHOULD REMAIN BELOW SEVERE LIMITS. BY NOON...ANY SUNSHINE WILL HELP TO CREATE A VERY UNSTABLE ENVIRONMENT ACROSS MUCH OF THE AREA. A WEAK FRONT WILL THEN MOVE ACROSS THE REGION AND SERVE AS A FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT. STORMS WILL MOVE SOUTHEAST AT 30 TO 40 MPH. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE...ESPECIALLY OVER SOUTHWEST INDIANA AND WESTERN KENTUCKY. THE STORMS SHOULD WEAKEN AND END FROM NORTHWEST TO SOUTHEAST THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE BEGINNING FRIDAY NIGHT OVER THE NORTHERN SECTIONS AND CONTINUING FOR MOST OF THE REGION THROUGH TUESDAY. A WEAK FRONT IS EXPECTED TO LAY ACROSS THE AREA DURING THAT TIME PERIOD. THERE IS THE POTENTIAL FOR AT LEAST ISOLATED SEVERE THUNDERSTORMS DURING THAT PERIOD...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING FOR AREAS EAST OF THE MISSISSIPPI. SPOTTERS MAY AGAIN BE ACTIVATED AT TIMES OVER THE WEEKEND AND INTO EARLY NEXT WEEK. SPODEN
In the hours before
Local storm report, Jun 7, 4:29 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
429 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL CALHOUN 37.54N 87.26W
06/07/2006 M1.75 INCH MCLEAN KY TRAINED SPOTTER
&&
SMITTYLocal storm report, Jun 7, 5:20 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
520 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 SW SOUTH CARROLLTON 37.31N 87.18W
06/07/2006 MUHLENBERG KY TRAINED SPOTTER
TREES DOWN JUST SOUTH OF COMMUNITY. PEA SIZE HAIL
ASSOCIATED WITH STORM. REPORTS OF WIDESPREAD TREE DAMAGE
ACROSS THE NORTHERN ONE HALF OF THE COUNTY.
&&
SMITTYLocal storm report, Jun 7, 5:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
528 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 7 S GREENVILLE 37.11N 87.18W
06/07/2006 M1.75 INCH MUHLENBERG KY TRAINED SPOTTER
&&
SMITTYLocal storm report, Jun 7, 5:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
530 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 6 SW GREENVILLE 37.15N 87.26W
06/07/2006 M2.00 INCH MUHLENBERG KY TRAINED SPOTTER
EVENT OCCURRED ALONG HIGHWAY 175. HAIL THE SIZE OF HEN
EGGS.
&&
SMITTYLocal storm report, Jun 7, 5:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
536 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 1 NE NORTONVILLE 37.20N 87.44W
06/07/2006 M1.00 INCH HOPKINS KY LAW ENFORCEMENT
EVENT OCCURRED AT STATE POLICE POST ALONG PURCHASE
PARKWAY AT MILE MARKER 40.
&&
SMITTYLocal storm report, Jun 7, 5:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
540 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD CALHOUN 37.54N 87.26W
06/07/2006 MCLEAN KY EMERGENCY MNGR
MAJOR STREET FLOODING THROUGHOUT COMMUNITY.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:18 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 42 min |
| Jun 7, 3:35 PM CDT | Severe Thunderstorm Warning | PAH | McLean | 55 min |
| Jun 7, 4:26 PM CDT | Severe Thunderstorm Warning | PAH | McLean | 34 min |
| Jun 7, 4:33 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 57 min |
| Jun 7, 4:43 PM CDT | Flash Flood Warning | PAH | McLean | 3 hr |
| Jun 7, 5:16 PM CDT | Flash Flood Warning | PAH | Muhlenberg | 119 min |
| Jun 7, 5:17 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 28 min |
| Jun 7, 5:25 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 65 min |
| Jun 7, 5:28 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 62 min |
| Jun 7, 5:29 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 31 min |
| Jun 7, 6:29 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 31 min |
Nearby
Tornado Warnings in Kentucky, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.